MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION SYNCLARA COUGH SYSTEM; DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT

BAXTER HEALTHCARE CORPORATION SYNCLARA COUGH SYSTEM; DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT
Model Number M08575
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 05/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient reported that a patient experienced pneumothorax coincident with the use of a synclara therapy device.The patient was hospitalized for pneumothorax prior to the last training visit for the setup of a patient¿s new synclara device.The cause of the pneumothorax was unknown.The patient was using settings of +/-50, +5 pap, 1.4 second i-time, 1.8 second e time, 1 second pause time, 20 cycles at the time of incident.The patient was hospitalized for approximately one week.When admitted, the patient was placed on oxygen via face a mask.That evening, the patient was placed back on their non-baxter positive airway pressure (pap) machine with lower tidal volumes while they slept.The next morning, they were placed on room air.While hospitalized, they received xrays twice per day.They also noted a ct scan performed while hospitalized.After discharge, they had been following up with their pulmonologist weekly for an xray.The last xray, the pneumothorax was still present however much smaller.The patient was cleared by their pulmonologist and had been using their synclara with lower pressures.At the time of this report, the patient was continuing with the device therapy.The patient is now using pressures of +/-35, 1.4 second i-time, 1.8 second e time, 1 second pause time, 20 cycles and tolerating well.No additional information is available.
 
Additional Manufacturer Narrative
The device was not returned; therefore, a device analysis could not be completed.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
SYNCLARA COUGH SYSTEM
Common Device Name
DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
HILL-ROM ST. PAUL
1020 west county road f
st. paul MN 55126
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key22420856
Report Number2183816-2025-00041
Device Sequence Number18405906
Product Code NHJ
UDI-Device Identifier00887761984554
UDI-Public(01)00887761984554
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberM08575
Device Catalogue NumberM08575
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2025
Initial Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIPAP.; OXYGEN VIA FACE MASK.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age20 YR
Patient SexFemale